|Fatigue and Hydrea?
Dec 30, 1998
I am on a combination of Zerit, DDI and Hydrea. My viral load is undetectable and my cd4 count hovers between 400-500. I have been positive for ten years. I also am on Zoloft for depression and Elavil for neuropathy. I also have been prescribed testosterone patches for energy and libido, plus Neurontin to also combat the neuropathy. Very recently I began to notice a constant dry mouth situation, shortness of breath, my hands shake and I've started to have insomnia. My doctor told me that it was okay to take two Neurontin to help me sleep, and to calm the neuropathy in my feet and toes. I am concerned that something else is presenting itself, and it may be due to one or more of the meds. The two Neurontin makes me sleep through the night, but makes it very difficult to get out of bed and go to work---very groggy and hard to stand up initially upon awaking.
Help! What do you think is going on. My doctor has told me that my recent blood tests say that I am not anemic, but I am wondering that something is happening. I am so tired, that all I want to do when I get home is sleep right away.
Response from Mr. Molaghan
Hello The fact that your viral load and CD4 count are stable is great. One of the major side effects of Elavil (amitriptyline) is dry mouth and grogginess. Taking it in combination with the Neurontin might increase the grogginess. Discuss this with your physician. If the medical workup for the shortness of breath and shaking of the hands is negative, a counseling referral might help. You may be experiencing symptoms of panic attacks which can be frightening but can be managed with the right intervention. I hope things get better. Let us know how things work out.
life is good
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.